MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR F/A SCREW 3.5DIA X 28MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR F/A SCREW 3.5DIA X 28MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188318328
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 02/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018, the surgery for the cervical opll was performed by using the mountaineer system.The fixed area was c2 ¿ 5.The reported favored angle screw was used when the surgeon was inserting the c2 lamina screw.When the surgeon installed the screw to the driver, there was no problem.When the surgeon removed the screw from the screw driver, since the surgeon pushed the button on the driver inner portion, the screw could not be detached from the screw driver.The surgeon installed the screw to the screw driver again.However, the surgeon pushed the button on the driver inner portion three times and repeated the screw installation, the inner part of the screw head was come up; thus, the surgeon could not place the core driver or the rod anymore.The surgery was completed with a 30-minute-delay, and there was no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination found that the polyaxial¿s tulip head inner cap had become rotated out of position.No damage was present on the polyaxial screw shank.Swage markings were present indicative of the inner cap being properly placed in its intended position within the tulip head.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the polyaxial¿s inner cap becoming rotated out of position cannot be positively determined.However, it is suggested that unanticipated high amount of forces was placed on the tulip head resulting in the inner cap becoming rotated out of position.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR F/A SCREW 3.5DIA X 28MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7515767
Report Number1526439-2018-50465
Device Sequence Number19458140
Product Code NKG
UDI-Device Identifier10705034157252
UDI-Public(01)10705034157252
Combination Product (Y/N)N
PMA/510(K) Number
K041203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188318328
Device Catalogue Number188318328
Device Lot NumberAKDDFR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer06/01/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1